Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 21, 2018, 8:48 PM CST for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2018, 8:48 PM CST (02:48 UTC)
- Expired
- Feb 22, 2018, 6:45 AM CST
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 9:05 PM CST | FLASH FLOOD | Ruston, LA | SHERIFF DEPARTMENT REPORTS HIGH WATER OVER VIRGIL, MORRISON, FRAIZER, AND AULDS ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WGUS54 KSHV 220248
FFWSHV
LAC061-073-111-220745-
/O.NEW.KSHV.FF.W.0014.180222T0248Z-180222T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
848 PM CST WED FEB 21 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Union Parish in north central Louisiana...
Ouachita Parish in north central Louisiana...
Lincoln Parish in north central Louisiana...
* Until 145 AM CST
* At 847 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville, Richwood,
Bernice, Sterlington, Cooley, Dubach, Choudrant, Simsboro, Marion,
Junction City, Vienna and Downsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3228 9203 3228 9231 3232 9231 3241 9242
3250 9242 3250 9262 3245 9262 3246 9288
3267 9287 3276 9283 3276 9273 3302 9272
3301 9207 3273 9207 3269 9205 3271 9204
3271 9197 3266 9191 3260 9193 3253 9190
$$
201 follow-up statement
665
WGUS54 KSHV 220728
FFWSHV
LAC061-073-111-221245-
/O.EXT.KSHV.FF.W.0014.000000T0000Z-180222T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
128 AM CST THU FEB 22 2018
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Union Parish in north central Louisiana...
Ouachita Parish in north central Louisiana...
Lincoln Parish in north central Louisiana...
* Until 645 AM CST
* At 127 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to four inches of rain have
already fallen. Flash flooding is already occurring. Periods of
heavy rain will likely continue through the early morning hours.
* Some locations that will experience flooding include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville, Richwood,
Bernice, Sterlington, Cooley, Dubach, Choudrant, Simsboro, Marion,
Junction City, Vienna and Downsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3228 9203 3228 9231 3232 9231 3241 9242
3250 9242 3250 9262 3245 9262 3246 9288
3267 9287 3276 9283 3276 9273 3302 9272
3301 9207 3273 9207 3269 9205 3271 9204
3271 9197 3266 9191 3260 9193 3253 9190
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 8:37 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 21, 8:37 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
837 PM CST Wed Feb 21 2018
.UPDATE...
Have made no changes to the current Flash Flood Watch which
remains in effect through 6 am Thursday Morning. Cold front which
has pulled up stationary late this evening was oriented from just
north of BPT to just north of ESF attm. Best upper level forcing
and overrunning frontal ascent will take place across our
southeast zones for the remainder of the night so for this reason,
have increased pops to high end categorical variety. Good
agreement from the HRRR and the latest 00z NAM output for a
decreasing trend in precip coverage and intensity across our
northwest zones. Pops were scaled back to low end chance variety
across our northwest after midnight so have left that pop grid
unchanged.
Temperatures remain tricky overnight as hourly temperatures have
wavered back and forth in the colder airmass across NE TX and
portions of NW LA and SW AR over the past hour. The stationary
front to our south will not begin returning back northward until
the daytime hours on Thu so plan on keeping temperatures nearly
stationary for the remainder of the night and the currently fcst
hourly grid output reflects this trend well.
No other changes are necessary attm...13.
&&
.PREV DISCUSSION... /issued 555 PM CST Wed Feb 21 2018/
AVIATION...
For the 22/00z TAFs, IFR/LIFR flight conditions are expected to
persist at most terminals for the entire TAF period. Widespread
convection will also continue without much of a break for the next
24 hours. The rain may be heavy at times. In fact, the initial
conditions are expected to change very little for the duration of
the period. The exceptions might be some portions of Southeast
Oklahoma, extreme Southwest Arkansas, and Northeast Texas,
including KTXK and KTYR. The convection may taper off a bit during
the early morning hours, but is still expected to prevail for much
of the daytime hours of Thursday.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 65 60 74 / 100 70 80 50
MLU 52 75 64 79 / 100 70 50 30
DEQ 43 53 50 63 / 100 80 90 90
TXK 45 55 54 66 / 100 70 90 90
ELD 45 63 60 73 / 100 70 70 60
TYR 44 56 52 69 / 90 70 90 70
GGG 46 60 55 72 / 100 70 80 70
LFK 55 70 60 79 / 100 60 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 6 AM CST Thursday for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch until 6 AM CST Thursday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch until 6 AM CST Thursday for OKZ077.
TX...Flash Flood Watch until 6 AM CST Thursday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
CN/13Hazardous weather outlook, Feb 21, 12:03 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CST Wed Feb 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1203 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Periods of moderate to heavy rainfall will continue this afternoon and tonight over much of the region, as a series of upper level disturbance shift northeast across the area behind a cold front that will become stationary over Southwest and Central Louisiana. Additional rainfall amounts of one to three inches are possible, which is in addition to the widespread two to four inches that has already fallen since Tuesday afternoon. Given this additional rain falling over already saturated grounds, flash flooding will remain possible. The rains are expected to diminish over much of Northeast Texas, Southeast Oklahoma, and portions of Southwest Arkansas late tonight, thus easing the flash flood threat. However, the flood threat will linger overnight across Deep East Texas, North Louisiana, and Southcentral Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The cold front will begin to slowly lift back north as a warm front Thursday across East Texas and North Louisiana before becoming stationary Thursday night. This boundary will continue to focus periods of showers and isolated thunderstorms along and to its north across extreme Northeast Texas, North Louisiana, Southwest Arkansas and Southeast Oklahoma, which will increase during the afternoon and overnight hours as additional upper level disturbances shift northeast along the front. Thus, the flood threat may increase over these areas Thursday night and Friday before diminishing late in the day as the front begins to lift north out of the area. However, the parent upper level trough and associated cold front will quickly move through the region, which may result in a renewed threat for heavy rainfall and flash flooding, along with the threat for strong to severe thunderstorms which will progress east across the region Saturday afternoon and evening. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed through tonight for rainfall and flash flooding reports. LAZ018>022-221200- Natchitoches-Winn-Grant-Caldwell-La Salle- 1203 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms will be possible this afternoon over the southeast sections of Northcentral Louisiana, near and south of a cold front that will slowly sink south into Central Louisiana. Damaging winds and isolated tornadoes will be possible, but the threat for flash flooding will exist as well as these storms move repeatedly over the same areas. Rainfall amounts of 2 to 4 inches, with isolated higher amounts in excess of 6 inches, will be possible this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The cold front will begin to slowly lift back north as a warm front Thursday across East Texas and North Louisiana before becoming stationary Thursday night. Warmer and more humid air will return to the southeast sections of Northcentral Louisiana Thursday, with the threat for heavy rainfall and flash flooding greatly diminished through Friday. However, the parent upper level trough and associated cold front will quickly move through the region Saturday, which may result in a renewed threat for heavy rainfall and flash flooding, along with the threat for strong to severe thunderstorms which will progress east across the region during the afternoon and evening. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed through tonight for severe weather, rainfall and flash flooding reports. 15
In the hours before
Local storm report, Feb 21, 5:36 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 SW PRESCOTT 33.78N 93.40W
02/21/2018 NEVADA AR LAW ENFORCEMENT
HIGH WATER REPORTED AT HWY 67 AND NEVADA 48.
&&
25Local storm report, Feb 21, 5:39 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 7 NW PATMOS 33.58N 93.65W
02/21/2018 HEMPSTEAD AR LAW ENFORCEMENT
HIGH WATER OVER ROAD REPORTED AT HEMPSTEAD 5
NEAR SPRINGHILL, AR.
&&
25Local storm report, Feb 21, 5:49 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD 1 NNW PERRYTOWN 33.71N 93.54W
02/21/2018 HEMPSTEAD AR LAW ENFORCEMENT
FLOODING REPORTED ON HEMPSTEAD 243.
&&
25Local storm report, Feb 21, 6:30 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD TEXARKANA 33.46N 94.02W
02/21/2018 MILLER AR LAW ENFORCEMENT
HIGH WATER ON SOUTH STATELINE, COUNTY ROADS
21, 17, INTERSECTION CR 10 AND 17,
INTERESECTION OF CR 17 AND HWY 196, GOODSON
LANE, AND MILLER COUNTY ROAD 68.
&&
25Local storm report, Feb 21, 6:54 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD 1 WNW PINELAND 31.25N 93.98W
02/21/2018 SABINE TX DEPT OF HIGHWAYS
TXDOT REPORTS THAT FM 83 CLOSED DUE TO
FLOODING BETWEEN FM 1 AND 96.
&&
25Local storm report, Feb 21, 8:35 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
02/21/2018 NATCHITOCHES LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS HIGH WATER ON
SEVERAL ROADS ACROSS THE PARISH.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:46 PM CST | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 6 hr |
| Feb 22, 1:47 AM CST | Flash Flood Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 5 hr |
| Feb 22, 3:52 AM CST | Special Weather Statement | SHV | Natchitoches | 38 min |
| Feb 22, 4:41 AM CST | Special Weather Statement | SHV | Sabine | 49 min |
| Feb 22, 5:09 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 51 min |
| Feb 22, 5:45 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 2 hr |
| Feb 22, 6:12 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita | 48 min |
| Feb 22, 6:45 AM CST | Flash Flood Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 3 hr |
| Feb 22, 6:46 AM CST | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 6 hr |
| Feb 22, 7:08 AM CST | Areal Flood Advisory | SHV | Caldwell, LaSalle | 3 hr |
| Feb 22, 7:57 AM CST | Areal Flood Advisory | SHV | Natchitoches, Sabine | 3 hr |
| Feb 22, 9:45 AM CST | Areal Flood Advisory | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 3 hr |
| Feb 22, 10:10 AM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 18 days |
| Feb 22, 11:37 AM CST | River Flood Warning | SHV | Caldwell, Ouachita, Union | 72 days |
| Feb 22, 4:04 PM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 116 min |
| Feb 22, 5:40 PM CST | Areal Flood Advisory | SHV | Bossier, Webster | 65 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.